View Full Version : Ever gained 20 punds in 1 week? (newbie needs help!)
12-30-2006, 01:30 AM
Hi, I'm new. I'm scared because I have gained 20 pounds in 1 week. I'm pretty sure it's due to the Lyrica I've started taking recently. The problem is I am just becoming huge and I stopped taking Lyrica today and the doc's office is of course closed for the long holiday week-end. Anyone experience anything similar and could suggest something? Like how to GET RID of that 20 pounds as fast as I gained it? Yikes!! Thanks!!
12-30-2006, 09:15 AM
Hi leelee028 and welcome to NeuroTalk
that is a lot of weight to gain in a week! and I can understand your concern
I notice you also posted this on General Health and Rare Disorders, which is a good move. I have additionally copied it over to the Medications Forum as mrsD may be able to shed some light on this for you.
all the best and sure hope you find answers and manage to get back to your normal weight quickly
12-30-2006, 05:58 PM
Yes my daughter did. She has trouble with the meds for nerve pain and SSRI's.
I ahd documentation I took to the ER once for Prozac when she gained nearly 50 that week. Her brain would not let her bladder understand it was full and to empty. She was filling with the fluid.
WIth Lyrica she not only gained 20 pounds, but she also had insomnia.
If you can reduce the dose or go back to previous used med I would not keep taking something that was filling the body with that much fluid.
You may want to stop at a store that has a BP check too, make sure that is OK.
Lyrica really helped her pain, but she could not keep putting on the weight.
12-30-2006, 06:06 PM
It wasn't Lyrica with me- it was Neurontin. I didn't gain 20 lbs. in a week but I did seem to start gaining OVER NIGHT with it- I mean, almost immediately.:(
Alot of these kinds of meds are known for having that as a side effect. All told, I gained about 30 lbs. very quickly and even though I'm not taking Neurtontin right now, I still can't get rid of the weight. You definitely need to talk to your doctor about this though, just to make sure that there isn't something else going on.
12-30-2006, 09:48 PM
Can this weight be lost as quickly as it was gained do you think? I have Fibro and it's hard enough to keep a steady weight without this kind of thing! It's really good to hear I'm not alone. I'm SO sorry to hear about Di's daughter - that's just so awful. I definitely got off it yesterday once it occurred to me that that was probably the reason. Looks like I'm starting to pee more now. Yippee!!
12-30-2006, 10:16 PM
I would think that kind of rapid weight gain would have to be mostly caused by fluid retention. So the trick would be to get rid of the excess fluids. I recently had to put on fifteen pounds per doctor's orders, but it took me a month to do it, and I was trying hard.
I had the help of a very good nutritionist here on NT to help me with my weight problem. And that was the monkey, Miss Curious...:D If you ask, I'd be willing to bet she'll have some good advice for you.
Wishing you the best with your problem...
01-01-2007, 03:39 PM
I don't think this has anything to do with your situation, but when my daughter had a pain med change to methadone she started putting on weight, huge amount, I was concerned asked the doctor, God Like personality, he did not take blood work or check for sugar.
She was getting itchy, big time, then turned jaudice, he liver functions were off the chart, she was in liver failure under his nose and all he cared that she had to take methadone instead of transdermal pain releif.
I complained about the wieght to check for diabetes, he did and it was high, he said he was not concerned.
My daughter was on Seraquel and I was concerned about diabetes side effect. She ended up with a spider bite that turned into an infection, the bacteria turned flesh eating and she could not fight it, her sugar had been 480! She had to battle a month with an open wound and skin graft.
So always make sure to have frequent blood, and urine work, especially when something new is going on.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.